Vestnik КRAUNC. Fiz.-Mat. Nauki. 2023. vol. 42. no. 1. P. 108-122. ISSN 2079-6641

Research Article
Full text in Russian
MSC 35K20, 35K59, 35R35

Contents of this issue

Read Russian Version

Two Free Boundaries Problem for a Parabolic Equation

M. S. Rasulov^{*, 1, 2}

¹Institute of Mathematics named after V. I. Romanovskiy, Academy of Sciences of the Republic of Uzbekistan, 100174, Tashkent, University str., 9, Uzbekistan
²Tashkent Institute of Irrigation and Agricultural Mechanization Engineers-National Research University, 100000, Tashkent, Kori Niyazov str., 39, Uzbekistan

Abstract. This paper considers a two-free-boundary Stefan-type problem for a quasi-linear parabolic equation in one dimension. Nonlinear problems with free boundaries are studied using a method based on constructing a priori estimates. Therefore, some initial a priori estimates for the solution to the problem under consideration are first established. The main difficulty in constructing a theory for second-order quasi-linear parabolic equations is obtaining an a priori estimate for the solution’s derivative module, and additional arguments are required in problems with a free boundary. To address this, the problem is reduced to a fixed-boundary problem through a change of variables. The resulting problem has time- and spacedependent coefficients with nonlinear terms. Next, Schauder-type a priori estimates are constructed for the equation with nonlinear terms and a fixed boundary. Based on these estimates, the uniqueness of the solution to the problem is proven. Then, the global existence of the solution to the problem is demonstrated using the Leray-Schauder fixed-point theorem.

Key words: quasilinear parabolic equation, free boundary, a priori estimates, existence and uniqueness theorem.

Received: 06.02.2023; Revised: 20.03.2023; Accepted: 25.03.2023; First online: 16.04.2023

For citation. Rasulov M. S. Two free boundaries problem for a parabolic equation. Vestnik KRAUNC. Fiz.-mat. nauki. 2023, 42: 1, 108-122. EDN: HFLTKL.

Funding. The study was carried out without financial support from foundations.

Competing interests. There are no conflicts of interest regarding authorship and publication.

Contribution and Responsibility. The author participated in the writing of the article and is fully responsible for
submitting the final version of the article to print.

^*Correspondence: E-mail:

The content is published under the terms of the Creative Commons Attribution 4.0 International License

© Rasulov M. S., 2023

© Institute of Cosmophysical Research and Radio Wave Propagation, 2023 (original layout, design, compilation)


  1. Meirmanov А. М., Galtsev O. B., Galtseva O.A., The Global-in-Time Existence of a Classical Solution for Some Free Boundary Problem, Sib. Math. J., 2019, 60, 2, 325-333 DOI: 10.1134/S0037446619020137
  2. Crank J. Free and Moving Boundary Problem. Oxford, 1984. 425.
  3. Friedman A. Free boundary problems arising in biology, Discrete and Continuous Dynamical Systems – B, 2016, 23, 1, 193-202 DOI: 10.3934/dcdsb.2018013
  4. Gupta S. C. The Classical Stefan Problem: Basic concepts, modelling and analysis with quasi-analytical solutions and methods, Elservier, 2017. 717.
  5. Takhirov J. O. A free boundary problem for a reaction-diffusion equation in biology, Indian J. Pure Appl. Math., 2019, 50, 95–112. DOI: 10.1007/s13226-019-0309-8
  6. Du Y., Lin Zh. Spreading-vanishing dichotomy in the diffusive logistic model with a free boundary, SIAM J. Math. Anal., 2010, 42, 377–405, DOI:10.1137/090771089
  7. Gu H, Lin Z. G and Lou B. D. Long time behavior for solutions of Fisher-KPP equation with advection and free boundaries, J. Funct. Anal., 2015, 269, 1714-1768, DOI: 10.1016/j.jfa.2015.07.002
  8. Pan H., Ruixiang X., Bei Hu. A free boundary problem with two moving boundaries
    modeling grain hydration, Nonlinearity, 2018, 31, 3591-3616.
  9. Rasulov M. S. Problem for a quasilinear parabolic equation with two free boundaries, Uz. Math. J., 2019, 2, 89-102, DOI: 10.29229/uzmj.2019-2-11
  10. Du Y., Bendong L. Spreading and vanishing in nonlinear diffusion problems with free boundaries, J. Eur. Math. Soc., 2015, 17, 2673–2724, DOI:10.4171/JEMS/568
  11. Briozzo A. Tarzia D. A free boundary problem for a diffusion-convection equation, Inter. J. of Non-Linear Mech., 2020, 120, (103394) DOI:10.1016/j.ijnonlinmec.2019.103394
  12. Elmurodov A. N., Rasulov M. S, On a uniqueness of solution for a reaction-diffusion type system with a free boundary, Lob. Jour. of Math., 2022, 8, 43, 2099-2106 DOI:10.1134/S1995080222110087
  13. Takhirov J. O., Rasulov M. S. Problem with free boundary for systems of equations of reaction-diffusion type, U. Math. J, 2018, 69, 1968–1980, DOI:10.1007/s11253-018-1481-4
  14. Wang R., Wang L., Wang Zh. Free boundary problem of a reaction-diffusion equation with nonlinear convection term, J. Math.Anal.Appl., 2018, 467, 1233–1257.
  15. Meirmanov А. М. Zadacha Stefana [Stefan’s problem], Nov., Nauka, 1986, 240 (In Russian)
  16. Takhirov J.O., Turayev R. N. Nonlocal Stefan problem for a quasilinear parabolic equation, Vest. Sam. gos. texn. un-ta. ser. Fiz.-mat. nauki, 2012, 60, 28, 8–16 DOI: 10.14498/vsgtu1010 (In Russian)
  17. Krujkov S. N. Nelineyniye parabolicheskie uravneniya s dvumya nezavisimimi peremennimi, Tr. MMO, 1967, 16, 4. 329-346. (In Russian)
  18. Fridman A. Uravneniya s chastnimi proizvodnimi parabolicheskogo tipa [Partial differential equations of parabolic type]. Мoscva, Mir, 1964, 428 (In Russian)
  19. Ladyzhenskaya О. А., Solonnikov V.A., Uralseva N.N. Lineynie i kvazilineynie uravneniya parabolicheskogo tip [Linear and quasilinear equations parabolic type]. Мosckva, Nauka, 1967, 736 (In Russian)

Information about the author

Rasulov Mirojiddin Sobirjonovich – Ph. D. (Phys. & Math.), Senior Researcher, Institute of Mathematics named after V. I. Romanovskiy, Tashkent, Uzbekistan,